Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 1, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 7, 2001, 11:53 AM CDT for Grady County, Oklahoma. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 2001, 11:53 AM CDT (16:53 UTC)
- Expired
- May 7, 2001, 2:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grady County, OK
The radar
The Norman radar (KTLX), 77 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 071656 FFWOKC OKC051-071900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1153 AM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA * UNTIL 200 PM CDT * AT 1153 AM CDT...DOPPLER RADAR DETECTED THAT VERY HEAVY RAIN WAS FALLING 2 MILES SOUTHWEST OF NINNEKAH...MOVING EAST AT 5 MILES AN HOUR. RADAR ESTIMATES THAT OVER TWO AND ONE HALF INCHES OF RAIN FELL IN THIS AREA BETWEEN 1050 AND 1150 AM. * LOCATIONS IN THE WARNING INCLUDE NINNEKAH DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3496 9802 3489 9800 3490 9788 3496 9790 WR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 7, 10:14 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 7, 10:14 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1014 AM CDT MON MAY 7 2001 THE SHOWERS AND FEW THUNDERSTORMS IN THE COMPLEX OVER WEST CENTRAL OK ARE ASSOCIATED WITH THE MID-LEVEL THERMALo TROUGH. THIS AREA SHOULD HOLD TOGETHER MOST OF THE DAY AS IT MOVES SLOWLY SOUTHEAST AHEAD OF THE UPPER TROUGH. .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, May 7, 7:05 AM CDT, 4 hours 48 minutes before
OKZ004>048-050>052-TXZ083>090-071400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 705 AM CDT MON MAY 7 2001 NO SEVERE WEATHER IS EXPECTED TODAY OR TONIGHT ACROSS WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORMS CURRENTLY OVER ARCHER AND CLAY COUNTIES IN NORTH TEXAS WILL PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLY SMALL HAIL THROUGH MID-MORNING... BUT NO SEVERE WEATHER IS ANTICIPATED. THIS AREA OF THUNDERSTORMS WILL DIMINISH AND SHIFT SLOWLY SOUTHEAST OUT OF THE AREA DURING THE MORNING. 33/DLF
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:03 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 32 min |
| May 6, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 37 min |
| May 6, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 45 min |
| May 6, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 49 min |
| May 6, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| May 6, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer | 42 min |
| May 6, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 51 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 33 min |
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 30 min |
| May 6, 8:32 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 38 min |
| May 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 32 min |
| May 6, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 52 min |
| May 6, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 47 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 29 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.